Cyclosporine a as a possible cause of upbeating nystagmus

Roberto Albera, Emilio Luda, Giovanni Canale, Giacomo Machetta, Michelangelo Lacilla, Michele Falda, Franco Locatelli

Research output: Contribution to journalArticle

Abstract

Cyclosporine A (CsA) has assumed a central role in the pro-phylaxis of acute graft-versus-host disease after allogenic bone marrow transplantation; however, its potential neurotoxicity can manifest in 10-35% of patients. In most cases, neurotoxicity is transient, but fatal cases have been described. We report a case of acute upbeating nystagmus appearing subsequent to the hematic peak of CsA in a patient undergoing prophylactic treatment for acute graft-versus-host disease after bone marrow transplantation for chronic myeloid leukemia. Computed tomography and magnetic resonance imaging revealed no abnormalities. Although reduced, the upbeating nystagmus persisted over time. To our knowledge, this is the first case in which upbeating nystagmus manifests as a possible consequence of CsA therapy.

Original languageEnglish
Pages (from-to)163-168
Number of pages6
JournalNeuro-Ophthalmology
Volume17
Issue number3
Publication statusPublished - 1997

Keywords

  • Bone marrow transplantation
  • Cyclosporine A
  • Upbeating nystagmus

ASJC Scopus subject areas

  • Clinical Neurology
  • Ophthalmology

Fingerprint Dive into the research topics of 'Cyclosporine a as a possible cause of upbeating nystagmus'. Together they form a unique fingerprint.

  • Cite this

    Albera, R., Luda, E., Canale, G., Machetta, G., Lacilla, M., Falda, M., & Locatelli, F. (1997). Cyclosporine a as a possible cause of upbeating nystagmus. Neuro-Ophthalmology, 17(3), 163-168.